Q. How can I get rid of major depressive disorder?

Answered by Dr. Seikhoo Bishnoi and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Depressive Disorder or Insomnia? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am a 19-year-old female with 170 Ibs, currently on 30 mg of Cymbalta. I have been diagnosed with major depressive disorder, generalized anxiety disorder, and insomnia. I have had three major depressive episodes in the past two years, and I feel like I am on the verge of another one. I had an appendectomy eight days ago and was prescribed Hydrocodone to manage the pain. I am still taking all of my regular medications, but I stopped the Hydrocodone four days ago.

I feel hollow, incredibly sad, and very lonely (even though I am not alone). I am also having disturbing and very vivid dreams, which only increase the feelings of isolation and sadness. I eat healthily, exercise lightly, and manage my stress well. What can I do to fight off this impending depressive episode?


Related Questions:
I suffer from insomnia. What can be done to get a good sleep?
How to overcome insomnia and memory problems?
I am feeling low and have fear of gaining weight. Please help.
 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hello,

Welcome to icliniq.com.

You have undergone appendectomy recently, and it is normal to develop mood disturbance after any surgery. You are already on the major depressive disorder, and this is the reason you are feeling bad, isolated, sad, and lonely. Wait for few more days and see if spontaneous improvement occurs. If the mood gets worsened, then the dose of Cymbalta can be increased. For sleep, any good Benzodiazepine can be taken, which will help in calming you.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


How to overcome the feeling of hopelessness?
Query: Hello doctor, I am a 55-year-old man. I have been suffering from depression for the last five months. I have been feeling tired and hopeless. I want your help for recovery. I am currently on Fluvoxin 50 mg BD.  Read Full »
Dr. K V Anand
Psychiatrist

Answer: Hello, Welcome to icliniq.com. I understand your concern. Depressive disorder or depression is a neurochemical disorder. A suicidal tendency is one main symptom of depression. You should be able to distinguish between mental disease and mental disorder. Your problem is a mental disorder and not ...  Read Full »
 
Etizolam for chronic insomnia patients. Can you give opinion over the long-term use of it?
Query: Dear Doctor, All my life (since as far back as I can remember in early childhood) I have struggled with chronic insomnia. I have tried every sorts of pharmacological and non-pharmacological treatment you could imagine, having seen at least seven doctors over 15 years. I have tried everything from z...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. First of all I would like to congratulate you and your doctor for finding a solution for your long standing problem which caused lots of impairment at your end. Regarding your statement "people build a tolerance to etizolam and so it must not be taken long term" I like...  Read Full »
 
Is there a permanent solution for repeated depressive episodes?
Query: Hello doctor, My husband is 32 years old and he got his first depressive episode five years back due to business stress. After that he is undergoing depressive episodes every year. He becomes fine after taking anti-depressants and does all his work normally. But again after few days depression repe...  Read Full »
Dr. Nidhi Jain Bukharia
Psychologist Counsellor

Answer: Hi,Welcome to icliniq.com.It means it is a recurrent depressive disorder. Lamitor (Lamotrigine) is a mood stabilizer. So continue it. If illness worsens, start an antidepressant. There is no permanent solution for it. Only keep positivity in your life. Do meditation daily. Read good inspirational bo...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »
 
 

Also Read Answers From